Hail, Menard
- When
- April 5, 12:26 PM CST
- Where
- Menard County, 3 mi E of Oakford
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.100, -89.917
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 5, 1:54 AM CST, 10 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 254 AM CDT THU APR 5 2001 RIDGE STILL INFLUENCING CWA AS OF 06Z WITH DEWPTS IN THE UPPER 20S TO MID 30S. JUST WEST OF CWA...DEWPTS IN THE MID TO UPPER 40S. AS FOR WF/SF TO S OF IL...WRN SECTION BEGINING TO LIFT N INTO SRN KS...N OF THIS AREA IS WHERE MCS ACTIVITY SHOULD BEGIN TO FIRE...NEAR KANSAS CITY. ANOTHER AREA OF POSSIBLE MCS ACTIVITY FURTHER SW IN SWRN KS HAS FIRED UP OVER THE PAST HOUR...BUT BOTH AVN AND ETA QUICKLY WEAKEN THIS AREA AND FOCUS FURTHER TO THE NE. FOR CWA...MAIN PROBLEM TODAY WILL BE THE WF LIFTING N OVER CWA AND ANY RESIDUAL MCS ACTIVITY...ESPECIALLY OVER NWRN HALF OF CWA. NO MAJOR CHANGES TO ZONES AT THIS TIME WITH CHANCE POPS FOR MOST OF CWA...WILL KEEP IT DRY IN OUR SE. CLOUDS WILL TEMPER TEMPERATURES TODAY...SO KEEP THEM A LITTLE WARMER THAN YESTERDAY/S HIGHS. BY TONIGHT...SYSTEM LAYS OUT SW TO NE JUST N OF CWA...SO WILL KEEP LIKELY POPS IN NRN ZONES...CHANCE POPS ELSEWHERE. ON FRIDAY...CWA IS IN WARM SECTOR WITH MORE HIT AND MISS RWS/TRWS ...SO WILL KEEP CHANCE POPS FOR EVERYONE. MAIN QUESTION WILL BE THE TEMPS...CONTINUE TO HAVE A MIX OF CLOUDS AND SUN...BUT STRONG SOUTHERLY WINDS WILL WARM US UP NICELY. MAV NUMBERS SEEM TOO HIGH...SO WILL COMPROMISE BETWEEN FWC AND FAN. STILL LOOKS INTERESTING FOR FRIDAY NIGHT/SATURDAY MORNING AS LOW STRENGTHENS CONSIDERABLY...COULD SEE A FAST MOVING SQUALL LINE THRU MOST OF CWA JUST AFTER MIDNIGHT. AS FOR REST OF EXTENDED...BACKED OFF ON SHOWERS FOR CWA ON SUNDAY...EXCEPT SE COUNTIES. NO OTHER CHANGES TO EXTENDED AT THIS TIME...AS MRF NOT IN YET. ...PRELIMINARY NUMBERS FOR COORDINATION ONLY... SPI EE 072/058 075/057 073 68454 PIA WW 068/056 072/055 070 68565 DEC EE 071/058 075/057 073 68454 CMI EE 070/057 075/056 072 68354 MTO EE 073/058 076/058 073 68354 LWV EE 075/060 077/061 074 68234 .ILX...NONE. $$W BYRD
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1108 AM CDT THU APR 5 2001 A WARM FRONT...ORIENTED FROM SOUTHERN IOWA THROUGH EASTERN MISSOURI TO SOUTHERN ILLINOIS LATE THIS MORNING...IS EXPECTED TO CONTINUE TO MOVE NORTH TODAY. AS IT APPROACHES CENTRAL ILLINOIS...IT WILL CONTINUE TO TRIGGER THUNDERSTORMS. SOME OF THESE STORMS MAY BE SEVER2E...MAINLY ALONG AND NORTH OF INTERSTATE 72...SO SPOTTER ACTIVATION MAY BE NEEDED THE REMAINDER OF TODAY AND THIS EVENING IN THIS AREA. PLAHMER
The Lincoln radar (KILX), 50 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Several cars had $2500-$4500 in damage a piece. No exact number of cars was given.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239574, 5239575, 5239576, 5239577, 5239578, 5239579.